Hail, Pueblo
- When
- July 9, 1:53 PM MST to 1:58 PM MST
- Where
- Pueblo County, Pueblo West
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.333, -104.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 9, 1:00 PM MST, 53 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 200 PM MDT TUE JUL 9 2002 ...MAIN CONCERN IS SHRA PROBABILITIES NEXT 30 HOURS...CHANCES OF PRECIP MAY INCREASE IN EXTENDED... CURRENTLY...FIRST SURGE HAS MADE IT THROUGH A GOOD PART OF SE CO AS WINDS GUSTING FROM THE NE ALONG I-25 CORRIDOR. SAT PIX AND RADAR INDICATE SHOWERS HAVE DEVELOPED OVER THE HIER TERRAIN AND ARE GRADUALLY INCREASING IN COVERAGE. SHORT TERM...SHORT RANGE GUIDANCE INDICATED CAPE MAX/DWPT RIDGE IS FCST TO SET UP ACROSS AND JUST S OF PALMER DIVIDE ASSOICATED WITH THE FIRST SURGE. DRIER AIR NOTED IN N CO IS NOT FCST TO PENETRATE OVER THE PALMER. FOR THIS REASON...DECIDED TO BUMP POPS UP THIS EVENING ACROSS THE REGION...ESPECIALLY THE I-25 CORRIDOR REGION. KEPT AN ISOLD POP GOING EVEN OVER FAR E PLAINS AS BOUNDARY MAY INITIATE A SHOWER OR STORM OR TWO. 2NDRY SURGE TO COME DOWN LATE THIS EVENING ENHANCING LLVL MOISTURE. SOME GUIDANCE PRODUCTS HAVE RATHER HIGH POPS TONIGHT. ALTHOUGH THESE #S DO NOT LOOK TO REALISTIC...DECIDED TO KEEP ISOLD POPS ONGOING ACROSS GREATER PIKES PEAK REGION INTO EARLY AM HOURS. ALSO KEPT CLOUDS GOING INTO TOMORROW MORNING AS REMNANT CLOUDS/DEWS IN THE UPPER 50S/L 60S WILL HELP KEEP MOSITURE IN AREA. FOR WED...DECIDED TO KEEP A 20-30 POP GOING ALONG I-25 CORRIDOR GIVEN MOSITURE THAT WILL BE IN PLACE THIS REGION...OTHERWISE COOLER TEMPS. LARGE HIGH AT MIDLEVELS WILL CONTINUE TO DOMINATE THROUGH THE REMAINDER OF THE WEEK INTO THE WEEKEND. THIS WILL KEEP A SLIGHT CHANCE OF POPS MAINLY OVER THE HIER TRRN. LONG RANGE MODEL GUIDANCE OVER THE LAST FEW RUNS HAVE BEEN INDICATING CUTOFF LOW CURRENTLY OVER DAKOTAS IS SLOWLY GOING TO ROTATE AROUND PERIPHERY OF HIGH (OR AT LEAST A PIECE OF IT). IF THIS TREND CONTINUES...AND HIGH MOVES EAST A PRGD...COLORADO WILL BE IN THE RETURN FLOW PATTER AND THE GOLF OF MEXICO WILL TEND TO OPEN UP. THIS PATTERN...IF IT VERIFIES...WILL BRING AN INCREASE OF MOISTURE TO THE REGION BY NEXT WEEK. .PUB...NONE. HODANISH
COZ058>081-092000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1147 AM MDT TUE JUL 9 2002 ...THE HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO THROUGH 7 AM TOMORROW... ...SPOTTER ACTIVATION MAY BE NEEDED FOR ONE OR TWO MARGINALLY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG THE I-25 CORRIDOR AND ADJACENT MOUNTAINS... A COLD FRONT IS MOVING ACROSS SOUTHEASTERN COLORADO LATE THIS MORNING. BEHIND THIS FRONT...MOISTURE WAS INCREASING WITH DEWPOINT TEMPERATURES INCREASING INTO THE 50S AND 60S. WITH THIS ADDITIONAL MOISTURE...THUNDERSTORMS ARE EXPECTED TO INCREASE THIS AFTERNOON AND LAST INTO THE EVENING. ONE OR TWO OF THESE STORMS WILL HAVE THE CAPABILITY TO PRODUCE HAIL TO ONE INCH IN DIAMETER...AND WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAIN MAY ALSO BE POSSIBLE. RESIDENTS AND FIRE PERSONNEL IN THE BURN AREAS ACROSS SOUTHERN COLORADO SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. HODANISH
The Pueblo radar (KPUX), 51 km away, was scanning. The volume nearest the first event began at 20:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307638.